Alert archive / Oklahoma / Tornado Warnings in 2024

Tornado Warning 1, NWS Tulsa, OK

March 7, 2024Washington County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Mar 7, 2024, 6:00 PM CST for Washington County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2024, 6:00 PM CST (00:00 UTC)
Expired
Mar 7, 2024, 6:30 PM CST
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Washington County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:27 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WFUS54 KTSA 080000
TORTSA
OKC147-080045-
/O.NEW.KTSA.TO.W.0001.240308T0000Z-240308T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
600 PM CST Thu Mar 7 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Northern Washington County in northeastern Oklahoma...

* Until 645 PM CST.

* At 559 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Caney, moving east at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northern Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 9579 3694 9579 3696 9598 3700 9599
TIME...MOT...LOC 2359Z 271DEG 21KT 3699 9595 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
3 follow-up statements
762 
WWUS54 KTSA 080007
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
607 PM CST Thu Mar 7 2024

OKC147-080045-
/O.CON.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/
Washington OK-
607 PM CST Thu Mar 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR NORTHERN
WASHINGTON COUNTY...

At 607 PM CST, a severe thunderstorm capable of producing a tornado
was located near Caney, moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 9579 3694 9579 3696 9596 3700 9597
TIME...MOT...LOC 0007Z 268DEG 17KT 3699 9590 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
756 
WWUS54 KTSA 080017
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
617 PM CST Thu Mar 7 2024

OKC147-080045-
/O.CON.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/
Washington OK-
617 PM CST Thu Mar 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR NORTHERN
WASHINGTON COUNTY...

At 616 PM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles south of Tyro, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3700 9579 3694 9579 3696 9588 3700 9589
TIME...MOT...LOC 0016Z 271DEG 21KT 3699 9584 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
138 
WWUS54 KTSA 080030
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
630 PM CST Thu Mar 7 2024

OKC147-080039-
/O.CAN.KTSA.TO.W.0001.000000T0000Z-240308T0045Z/
Washington OK-
630 PM CST Thu Mar 7 2024

...THE TORNADO WARNING FOR NORTHERN WASHINGTON COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3700 9579 3694 9579 3696 9588 3700 9589
TIME...MOT...LOC 0028Z 271DEG 21KT 3699 9574 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 7, 5:26 PM CST, 34 minutes earlier.

Area forecast discussion, Mar 7, 5:26 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
526 PM CST Thu Mar 7 2024

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 257 PM CST Thu Mar 7 2024

Severe Thunderstorm Watch for parts of NE OK through 9PM

Rain and thunder that occurred across much of NE OK and
NW AR this morning as pushed off to the northeast. Additional
showers/storms will be moving into SE OK and WC AR later this
afternoon and evening, but dont appear they will pose much of
a severe threat through the evening. Surface destabilization well
under way across NC and NE OK as skies have cleared in those
areas, and will set the stage for isolated to scattered storms
later this afternoon across NC OK and SC KS. Storms will become
linear as they move into NE OK around mid evening and any severe
storms will carry mainly a large hail threat. Instability wanes
significantly across NE OK towards midnight, and at that time
expect any severe potential to become increasingly limited across
the entire area from 06z-12z.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 257 PM CST Thu Mar 7 2024

Showers and storms will be ongoing tomorrow ahead of the main
trough axis and surface cold front that will move through the area
tomorrow afternoon and evening. Severe potential will remain
limited during the morning and afternoon, but will increase
across SE OK and WC AR just ahead of the cold front where any
daytime heating will be maximized. Upper trough axis will be slow
to clear the area Friday night, so will keep lower PoPs across the
eastern zones between 06z-12z Saturday.

Settled conditions will ensue Saturday and continue well into next
week along with a warming trend during this period. SW upper flow
in response to a deepening trough will bring rain/thunder chances
back to the towards the latter portion of the next work week.

Stayed fairly close to NBM temperatures through the forecast
cycle.

&&

.AVIATION...
(00Z TAFS)
Issued at 518 PM CST Thu Mar 7 2024

Shower and thunderstorm chances are expected to increase across
eastern OK through 06z, with probability of MVFR conditions as
storms move through. Some potential of strong and gusty winds
with storms as they enter NE OK and, while not included explicitly
in the forecast, will need to be watched. Showers and a few storms
will continue to push east overnight with more widespread MVFR
conditions becoming likely after 12z Friday, especially behind a
cold front that will move into NE OK. Potential exists for
additional strong storms across SE OK/WC AR late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  60  35  55 /  80  50  30   0
FSM   55  68  41  57 /  80  70  50   0
MLC   54  65  37  56 /  70  70  40   0
BVO   48  57  32  56 /  80  40  20   0
FYV   51  63  34  53 /  80  60  50   0
BYV   54  65  37  52 /  80  60  50   0
MKO   53  61  36  54 /  80  60  30   0
MIO   51  58  33  52 /  90  50  30   0
F10   53  59  36  54 /  80  60  30   0
HHW   56  68  40  56 /  80  70  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....23
AVIATION...14
Hazardous weather outlook, Mar 7, 5:41 PM CST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
541 PM CST Thu Mar 7 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
541 PM CST Thu Mar 7 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Oklahoma Kansas border.
	ONSET...Early evening...ending by late evening.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily Northeast Oklahoma.
	ONSET...Early evening.

DISCUSSION...
Scattered thunderstorms ongoing across north central Oklahoma through
southeast Kansas may increase in coverage and intensity this evening.
Current trends suggest any severe threat will remain isolated near
the Oklahoma Kansas border through mid to late evening with a limited
risk of damaging winds, large hail and tornadoes. Otherwise, focus
will become an expanding line of thunderstorms spreading across
eastern Oklahoma overnight. A limited potential for severe weather
will remain with these storms with locally damaging winds the primary
concern. The severe weather risk will diminish during the overnight
hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm and High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...High Fire Weather and High Wind Potential.
TUESDAY...Thunderstorm...High Fire Weather and High Wind Potential.
WEDNESDAY...Thunderstorm and High Wind Potential.

EXTENDED DISCUSSION...
An isolated severe storm threat may be ongoing Friday morning. A
greater severe weather threat is expected to develop across
southeast Oklahoma and west-central Arkansas Friday afternoon and
early evening as a cold front moves through. Large hail and
locally damaging wind will be the main threats, with a low tornado
threat confined mainly to areas near the Red River.

A freeze is forecast across much of eastern Oklahoma and northwest
Arkansas on Sunday morning.

Warmer and windier conditions return next week, and this will
raise fire weather concerns. Low thunderstorm chances return to
the forecast Tuesday and Wednesday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:22 PM CSTTornado WarningTSANowata16 min
Mar 7, 7:17 PM CSTSpecial Weather StatementTSANowata28 min
Mar 7, 7:19 PM CSTSpecial Weather StatementTSAPawnee26 min
Mar 7, 7:40 PM CSTSpecial Weather StatementTSAKay35 min
Mar 7, 7:47 PM CSTSpecial Weather StatementTSACraig43 min
Mar 7, 7:49 PM CSTSpecial Weather StatementTSAPawnee41 min
Mar 7, 8:00 PM CSTSpecial Weather StatementTSAOsage45 min
Mar 7, 8:18 PM CSTSevere Thunderstorm WarningTSAOsage57 min
Mar 7, 9:02 PM CSTSpecial Weather StatementTSANowata43 min

Nearby

Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.